EconPapers    
Economics at your fingertips  
 

Numerical solution of dynamic equilibrium models under Poisson uncertainty

Olaf Posch () and Timo Trimborn ()

Journal of Economic Dynamics and Control, 2013, vol. 37, issue 12, 2602-2622

Abstract: We propose a simple and powerful numerical algorithm to compute the transition process in continuous-time dynamic equilibrium models with rare events. In this paper we transform the dynamic system of stochastic differential equations into a system of functional differential equations of the retarded type. We apply the Waveform Relaxation algorithm, i.e., we provide a guess of the policy function and solve the resulting system of (deterministic) ordinary differential equations by standard techniques. For parametric restrictions, analytical solutions to the stochastic growth model and a novel solution to Lucas' endogenous growth model under Poisson uncertainty are used to compute the exact numerical error. We show how (potential) catastrophic events such as rare natural disasters substantially affect the economic decisions of households.

Keywords: Continuous-time DSGE; Poisson uncertainty; Waveform Relaxation (search for similar items in EconPapers)
JEL-codes: C61 E21 O41 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165188913001498
Full text for ScienceDirect subscribers only

Related works:
Software Item: Matlab code for "Numerical solution of dynamic equilibrium models under Poisson uncertainty" (2013) Downloads
Working Paper: Numerical Solution of Dynamic Equilibrium Models under Poisson Uncertainty (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:dyncon:v:37:y:2013:i:12:p:2602-2622

DOI: 10.1016/j.jedc.2013.07.001

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2020-02-19
Handle: RePEc:eee:dyncon:v:37:y:2013:i:12:p:2602-2622